Quantcast

‘Mortal Kombat’ Pills Linked to Multiple Deaths

Get the WebProNews Newsletter:


[ Life]

Gone are the days when Mortal Kombat simply referred to an awesomely graphic, beat-em-up video game or a terribly lame movie, and here are the times when Mortal Kombat has reified itself all too well.

In February, British news outlets released a story covering the death of 17-year-old Regane MacColl at a Scottish nightclub.

According to witness reports, MacColl collapsed after taking what appeared to be an ecstasy pill with the moniker of “Mortal Kombat” due to its red coloring and dragon emblem.

Unfortunately, this death was not the first reported instance of someone suffering ill-effects from taking the pill which has boomed in popularity in the UK.

Earlier this month, a 16-year-old boy named Jack Blades was induced into a coma after displaying ill side-effects following his consumption of a “Mortal Kombat” pill. It took 4 days of intense medical care from doctors before the boy could be woken from the coma.

According to the boy’s mother, Sharon Aitken, Jack’s friends saved his life: “His friend Sam put him in a cold bath and it brought his temperature down. They said at the hospital that is what saved his life… His friends thought they were just sobering him up, not realising what they had done was massive. I’ll never forget that.”

The active ingredient in ecstasy is typically methylenedioxymethamphetamine (MDMA), a psychoactive drug with intense hallucinogenic and stimulant properties. “Mortal Kombat” tablets, however, contain paramethoxyamphetamine (PMA) as its main ingredient rather than MDMA. The main difference between the drugs is that PMA is five times more potent than MDMA with less hallucinogenic properties. PMA also metabolizes at a slower rate, leading many users to take more pills than necessary, leading to a massive overdose.

“PMA is a potent releaser of serotonin. It also prevents the reuptake of serotonin back into neurons and inhibits the enzymes which are responsible for the breakdown of serotonin. This increase in serotonin, especially when PMA is taken in combination with other drugs, can lead to hyperthermia and subsequently, organ failure. Basically people are overheating and collapsing,” explained Harry Sumnall, professor in substance use at the Centre for Public Health at Liverpool John Moores University.

Due to the drastic rise in deaths seen from the use of PMA drugs, dealers are currently burying entire batches of “Mortal Kombat” and similar pills and plan to dig them back up once the police investigations die down.

In the meantime, Scottish doctors and police are stressing the dangers of the drugs to ensure that no future deaths result from an overdose of “Mortal Kombat”: “We cannot stress highly enough that anyone who takes an illicit drug is putting their health, and indeed their life, in jeopardy. Users can never actually be sure of what they are taking and what the contents are. We would urge anyone who has taken an ecstasy tablet, and in particularly Mortal Kombat, who feels unwell to seek urgent medical advice and treatment from their local hospital,” stated Dr Neil Howie, NHS Lanarkshire Consultant in Emergency Medicine.

While “Mortal Kombat” pills may not seem as deadly as Scorpion’s spear, it will still result in a massive fatality, so be careful, folks.

Image via PillReports.com

‘Mortal Kombat’ Pills Linked to Multiple Deaths
Comments Off


Top Rated White Papers and Resources

Comments are closed.

  • Join for Access to Our Exclusive Web Tools
  • Sign Up For The Free Newsletter